Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 273, NWS Wilmington, OH

September 8, 2012Adams County, Pike County, Scioto County, Ohio; Lewis County, Mason County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 8, 2012, 2:05 AM EDT for Adams County, Pike County, Scioto County, Ohio; Lewis County, Mason County, Kentucky. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 2:05 AM EDT (06:05 UTC)
Expired
Sep 8, 2012, 2:45 AM EDT
In force
40 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Lewis County, KY, Mason County, KY, Adams County, OH, Pike County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 2:44 AM EDTTSTM WND DMGSaint Paul, KYTREE DOWN ON ROUTE 8. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 9:10 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
531 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WUUS51 KILN 080605
SVRILN
KYC135-161-OHC001-131-145-080645-
/O.NEW.KILN.SV.W.0273.120908T0605Z-120908T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
205 AM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEWIS COUNTY IN NORTHEAST KENTUCKY...
  EASTERN MASON COUNTY IN NORTHERN KENTUCKY...
  ADAMS COUNTY IN SOUTHWEST OHIO...
  SOUTHERN PIKE COUNTY IN SOUTHWEST OHIO...
  WESTERN SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 245 AM EDT.

* AT 201 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM MAY HILL TO BENTONVILLE TO MOUNT
  GILEAD...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOLLESBORO...
  PEEBLES...
  VANCEBURG...
  CAMP DIX...
  HEAD OF GRASSY...
  LUCASVILLE...
  ROSEMOUNT...
  PORTSMOUTH...

IN ADDITION...CONCORD...STATE ROUTE 348 AT STATE ROUTE 125...
EPWORTH...LOCUST GROVE...SMOKY CORNERS...HERRON HILL...CARRS AND BLUE
CREEK ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
      3848 8359 3852 8364 3851 8370 3903 8355
      3904 8345 3898 8288 3874 8294 3872 8303
      3868 8302 3859 8307 3849 8318 3843 8323
      3833 8323 3832 8335
TIME...MOT...LOC 0605Z 274DEG 35KT 3902 8344 3873 8351
          3849 8367

$$
2 follow-up statements
518 
WWUS51 KILN 080625
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
225 AM EDT SAT SEP 8 2012

KYC161-080635-
/O.CAN.KILN.SV.W.0273.000000T0000Z-120908T0645Z/
MASON KY-
225 AM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MASON COUNTY HAS BEEN
CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
      3848 8359 3904 8345 3898 8288 3874 8294
      3872 8303 3868 8302 3859 8307 3849 8318
      3843 8323 3833 8323 3832 8335
TIME...MOT...LOC 0625Z 274DEG 35KT 3901 8319 3872 8329
          3847 8350

$$

KYC135-OHC001-131-145-080645-
/O.CON.KILN.SV.W.0273.000000T0000Z-120908T0645Z/
LEWIS KY-ADAMS OH-PIKE OH-SCIOTO OH-
225 AM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR WESTERN SCIOTO...SOUTHERN PIKE...EASTERN ADAMS AND LEWIS
COUNTIES...

AT 224 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF RARDEN TO BLUE
CREEK TO PETERSVILLE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
VANCEBURG...CAMP DIX...LUCASVILLE...HEAD OF GRASSY...ROSEMOUNT AND
PORTSMOUTH.

IN ADDITION...OTWAY...SANDY SPRINGS...TURKEY CREEK LAKE...
STRICKLETT...BUENA VISTA...KINNICONICK...LOMBARDSVILLE AND BEAR CREEK
ARE NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
      3848 8359 3904 8345 3898 8288 3874 8294
      3872 8303 3868 8302 3859 8307 3849 8318
      3843 8323 3833 8323 3832 8335
TIME...MOT...LOC 0625Z 274DEG 35KT 3901 8319 3872 8329
          3847 8350

$$
766 
WWUS51 KILN 080641
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
241 AM EDT SAT SEP 8 2012

KYC135-OHC001-131-145-080651-
/O.EXP.KILN.SV.W.0273.000000T0000Z-120908T0645Z/
LEWIS KY-ADAMS OH-PIKE OH-SCIOTO OH-
241 AM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SCIOTO...SOUTHERN
PIKE...EASTERN ADAMS AND LEWIS COUNTIES WILL EXPIRE AT 245 AM EDT...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE STORMS.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
      3848 8359 3904 8345 3898 8288 3874 8294
      3872 8303 3868 8302 3859 8307 3849 8318
      3843 8323 3833 8323 3832 8335
TIME...MOT...LOC 0641Z 274DEG 35KT 3900 8299 3871 8309
          3846 8330

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:18 AM EDT, 47 minutes earlier.

Area forecast discussion, Sep 8, 1:18 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
118 AM EDT SAT SEP 8 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND STRONG COLD FRONT WILL MOVE ACROSS THE
GREAT LAKES AND THE OHIO VALLEY TONIGHT THROUGH SATURDAY. WEAK
SURFACE RIDGING WILL BUILD INTO OUR REGION SATURDAY AFTERNOON AND
NIGHT. A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE REGION ON
SUNDAY...WHICH MAY BRING A FEW SHOWERS TO PARTS OF THE AREA. THIS
FRONT WILL MOVE SOUTH OF THE REGION SUNDAY NIGHT AS A STRONGER
RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD INTO THE OHIO VALLEY. A
MUCH COOLER AIR MASS WILL SETTLE ACROSS THE REGION FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SEVERE THUNDERSTORM WATCH #633 HAS REPLACED SEVERE THUNDERSTORM
WATCH #631 AND IS IN EFFECT UNTIL 3 AM EDT FOR ALL BUT THE FAR NRN
CWFA.

A VIGOROUS S/WV WILL DIG SE INTO THE WESTERN GREAT LAKES AND OHIO
VALLEY BY SATURDAY MORNING. THIS WILL ALLOW A SFC LOW TO DEEPEN
AND MOVE NE ACRS OUR AREA OVERNIGHT. AS IT DOES...A COLD FRONT
WILL SWING WEST TO EAST THROUGH THE AREA TONIGHT INTO SATURDAY
MORNING. THIS S/WV IS DYNAMIC AND LOW LEVEL FORCING AND UPR LVL
FORCING WILL BE ADEQUATE TO PRODUCE SHOWERS AND THUNDERSTORMS
OVERNIGHT. MLCAPE OF 1000 TO 1500  J/KG SHOULD LINGER INTO THE
EARLY HOURS OF SATURDAY MORNING WHICH IS SUFFICIENT ENOUGH TO
WARRANT SOME SEVERE POTENTIAL. MAIN SVR WX THREAT...IF IT IS
REALIZED...WILL BE DAMAGING WINDS WITH A RAGGED QLCS MOVING
THROUGH THE AREA. ISOLATED HAIL CAN NOT BE RULED OUT AS WELL. HAVE
KEPT SVR WEATHER WORDING IN ALL THE ZONES FOR EXCEPT THE FAR NORTH
THROUGH 3 AM EDT ATTM. HEAVY RAIN WILL ACCOMPANY THUNDERSTORMS
WITH SOME LOCALIZED FLOODING ISSUES POSSIBLE.

OVERNIGHT LOWS WILL RANGE FROM NEAR 60 IN THE NW TO THE UPPER 60S
SE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
COLD FRONT WILL BE PUSHING EAST OF THE AREA SATURDAY MORNING.
SHOWERS AND THUNDERSTORMS WILL DECREASE TO SCATTERED
SHOWERS...WHICH SHOULD THEN COME TO AN END BY EARLY AFTERNOON AS
STRONG SUBSIDENCE IN THE WAKE OF THE COLD FRONT MOVES INTO THE
AREA. CLOUDY SKIES WILL BECOME PARTLY CLOUDY DURING THE AFTN
HOURS. WITH GOOD CAA IN THE WAKE OF THE FRONT...TEMPERATURES WILL
BE MUCH COOLER WITH HIGHS MAINLY IN THE LOWER TO MID 70S.

FOR SATURDAY NIGHT INTO SUNDAY...WEAK SFC RIDGING WILL MOVE
SOUTHEAST OF THE AREA BY MORNING AS ANOTHER S/WV IN THE NW FLOW
PUSHES SOUTHEAST INTO THE AREA. DEEPEST MOISTURE AND WEAK
FORCING...ALONG WITH BEST INSTABILITY IS FORECAST FOR OUR NRN AND
PARTS OF OUR EASTERN AREAS SUNDAY AFTN AS AN ASSOCIATED WEAK COLD
FRONT PUSHES SOUTHEAST THROUGH THE REGION. HAVE PLACED 20 AND 30
POPS FOR SHOWERS IN THESE AREAS. AFTER A COOL START...HIGHS ON SUNDAY
WILL ONCE AGAIN BE MAINLY IN THE LOWER TO MID 70S.

UNDER A NW FLOW ALOFT...S/WV WILL MOVE EAST OF THE AREA BY SUNDAY
NIGHT. DRIER AIR WILL FILTER IN AS SFC HIGH PRESSURE BUILDS
SOUTHEAST INTO THE REGION. SKIES WILL CLEAR AND TEMPERATURES WILL
BE COOL...RANGING FROM THE UPPER 40S TO THE LOWER 50S BY MONDAY
MORNING.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THIS PERIOD WILL BE CHARACTERIZED BY GENERALLY BELOW NORMAL
PRECIPITABLE WATER/MOISTURE CONTENT IN THE WAKE OF THE STRONG TROUGH
WHICH WILL BE DEPARTING TO THE EAST THROUGH THE PERIOD.
TEMPERATURES WILL BE BELOW NORMAL /HIGHS IN THE 70S/ ON MONDAY AND
TUESDAY...AND THEN TRANSITION TO NEAR TO ABOVE NORMAL FOR THE MIDDLE
AND END OF THE WORK WEEK. MID LEVEL RIDGING WILL AGGRESSIVELY INDUCE
HEIGHT RISES TUE AND WED WHICH WILL PUSH 850MB TEMPS INTO THE MID TO
UPPER TEENS WED - FRI.  EXPECT VERY LITTLE IN THE WAY OF CLOUD COVER
MON/TUE/WED AS STRONG SURFACE HIGH MOVES ACROSS THE AREA AND THEN
DEPARTS TO THE SOUTH. STRONG HEIGHT FALLS WITH A VERY POTENT CNTL
CANADA SHORTWAVE TROUGH WILL GLANCE ATOP THE RIDGE
THURS/FRI...LOWERING HEIGHTS SOMEWHAT AND ALLOWING A WEAK/DECAYING
FRONT INTO THE GREAT LAKES AT THE END OF THE WEEK. NOT REALLY
THRILLED ABOUT THE RAIN CHANCES IN THIS TIME PERIOD...BUT ENOUGH OF
AN NCEP /GFS AND GEFS/ SIGNAL FOR LOW-END RAIN CHANCES ON FRIDAY.
MORNING LOWS WILL BE ENJOYABLE/COOL IN THIS DRIER AIRMASS.

&&

.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
LINE OF CONVECTION WITH BRIEF IFR CONDITIONS AND GUSTS TO 30KT
WILL QUICKLY RESOLVE TO PREVAILING MVFR SHOWERS FOR A FEW HOURS
AND MORE CONSISTENT NW WINDS AOA 12KT. SHOWERS WILL BE DONE BY
DAYBREAK FOR ALL BUT POSSIBLY KCMH/KLCK. NW FLOW WILL BE DRIER AND
THERE SHOULD BE CU AROUND 4-5KFT TODAY THAT CLEARS NICELY AFTER
SUNSET. ATTM...CU LATER THIS MORNING AND AFTERNOON ARE NOT SHOWING
TO BE A CIG. WILL LOOK A LITTLE HARDER AT THE STRENGTH OF THE
COLD POOL AND SEE IF THIS WILL CONTINUE TO BE WHAT IS EXPECTED.
IT MAY END UP BEING A MORE CLOUDY THAN NOT SCENARIO BUT SHOULD
STILL BE VFR REGARDLESS.

.OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...BINAU
AVIATION...FRANKS
Hazardous weather outlook, Sep 8, 1:39 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
139 AM EDT SAT SEP 8 2012

KYZ096>100-OHZ045-046-054>056-063>065-072>074-078>082-088-090545-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-
FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS-
HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
139 AM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT MOVING THROUGH THE REGION WILL BRING SHOWERS
AND THUNDERSTORMS TO THE AREA. SOME OF THE THUNDERSTORMS WILL BE
SEVERE WITH DAMAGING WINDS. HEAVY RAIN IS EXPECTED WITH
THUNDERSTORMS WHICH MAY RESULT IN LOCAL FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>095-OHZ026-034-035-042>044-
051>053-060>062-070-071-077-090545-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-HARDIN-
MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-
MONTGOMERY-GREENE-BUTLER-WARREN-HAMILTON-
139 AM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 8, 12:17 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1217 AM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     HAIL             5 ENE MIAMISBURG        39.65N 84.19W
09/08/2012  M0.88 INCH       MONTGOMERY         OH   TRAINED SPOTTER

&&

JOHNF
Local storm report, Sep 8, 12:37 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1237 AM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     TSTM WND DMG     FAIRBORN                39.80N 84.02W
09/08/2012                   GREENE             OH   TRAINED SPOTTER

            LARGE BRANCHES DOWNED

&&

MYRONP
Local storm report, Sep 8, 12:40 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1240 AM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     TSTM WND GST     KCVG CINC N KY APT      39.05N 84.67W
09/08/2012  M59 MPH          BOONE              KY   ASOS

&&
Local storm report, Sep 8, 12:47 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1247 AM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     TSTM WND GST     CRITTENDEN              38.78N 84.61W
09/08/2012  E60 MPH          GRANT              KY   TRAINED SPOTTER

&&

MYRONP
Local storm report, Sep 8, 1:49 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
149 AM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 AM     TSTM WND DMG     GOSHEN                  39.23N 84.16W
09/08/2012                   CLERMONT           OH   PUBLIC

            LARGE BRANCHES BROKEN. TIME AND LOCATION ESTIMATED.

&&

JOHNF
Special weather statement, Sep 8, 1:50 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
150 AM EDT SAT SEP 8 2012

OHZ045-046-054>056-063>065-073-074-080>082-080645-
ADAMS OH-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-HOCKING OH-
LICKING OH-MADISON OH-PICKAWAY OH-PIKE OH-ROSS OH-UNION OH-
HIGHLAND OH-
150 AM EDT SAT SEP 8 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HIGHLAND...
EASTERN UNION...ROSS...NORTHERN PIKE...PICKAWAY...EASTERN MADISON...
WESTERN LICKING...WESTERN HOCKING...FRANKLIN...EASTERN FAYETTE...
FAIRFIELD...DELAWARE AND NORTHERN ADAMS COUNTIES THROUGH 245 AM
EDT...

AT 147 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM RADNOR TO DERBY TO 5 MILES SOUTHWEST OF SINKING
SPRING...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW HOLLAND...
CYNTHIANA...HILLIARD...DUBLIN...DELAWARE...POWELL...UPPER
ARLINGTON...GROVE CITY...KINCAID SPRINGS...WILLIAMSPORT...BAINBRIDGE
AND WORTHINGTON.

ALSO...BELLEPOINT...SINKING SPRING...DEER CREEK LAKE...SOUTH SALEM...
HARRISBURG...SHAWNEE HILLS...COLUMBUS ZOO AND NEW ROME ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3936 8264 3936 8274 3908 8279 3901 8346
      3976 8324 4051 8329 4051 8325 4045 8324
      4044 8302 4042 8293 4036 8292 4035 8275
      4028 8274 4027 8248 3981 8247

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:15 PM EDTSpecial Weather StatementILNDarke60 min
Sep 7, 9:22 PM EDTSpecial Weather StatementILNMiami38 min
Sep 7, 10:20 PM EDTSpecial Weather StatementILNDarke40 min
Sep 7, 10:50 PM EDTSevere Thunderstorm WarningILNDarke25 min
Sep 7, 10:59 PM EDTSpecial Weather StatementILNAuglaize, Shelby46 min
Sep 7, 11:03 PM EDTSpecial Weather StatementILNButler, Darke, Hamilton, Preble57 min
Sep 7, 11:51 PM EDTAreal Flood AdvisoryILNButler, Hamilton, Warren114 min
Sep 7, 11:52 PM EDTSpecial Weather StatementILNChampaign, Clark, Clermont, Clinton, Greene, Hamilton and 3 more68 min
Sep 8, 12:11 AM EDTSevere Thunderstorm WarningILNGreene, Montgomery34 min
Sep 8, 12:22 AM EDTSevere Thunderstorm WarningILNClermont38 min
Sep 8, 12:43 AM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Highland, Warren32 min
Sep 8, 12:57 AM EDTSevere Thunderstorm WarningILNBrown, Clermont, Hamilton, Highland48 min
Sep 8, 12:58 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Madison, Union32 min
Sep 8, 1:04 AM EDTTornado WarningILNClermont16 min
Sep 8, 1:15 AM EDTSevere Thunderstorm WarningILNAdams, Clinton, Fayette, Highland, Pike, Ross45 min
Sep 8, 1:19 AM EDTSevere Thunderstorm WarningILNMadison, Union26 min
Sep 8, 1:30 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland45 min
Sep 8, 1:50 AM EDTSpecial Weather StatementILNDelaware, Fairfield, Franklin, Licking, Pickaway, Pike and 1 more55 min
Sep 8, 2:06 AM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking24 min
Sep 8, 2:23 AM EDTTornado WarningILNDelaware, Licking37 min
Sep 8, 2:44 AM EDTSpecial Weather StatementILNFairfield, Hocking, Pike, Scioto46 min
Sep 8, 2:54 AM EDTSpecial Weather StatementILNLicking36 min
Sep 7, 11:27 PM EDTSpecial Weather StatementILNBoone, Carroll, Gallatin63 min
Sep 7, 11:45 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Owen45 min
Sep 8, 12:30 AM EDTTornado WarningILNBoone, Gallatin, Grant, Pendleton20 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.